# SDR CA150828012

- Difficulty date: August 27, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Snias AS350B3
- Aircraft time: 8,386 hours
- Engine: Tmeca ARRIEL2B
- System (JASC): 7603 · Power Lever
- Part: Lock
- Condition: Malfunctioned
- Location: Twist Grip
- Stage of operation: TX
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: O

## Discrepancy

(CAN) A GROUND RUN WAS BEING PERFORMED FOR ROUTINE MAINTENANCE FOR THE FUNCTIONAL CHECK IN MIXED MODE OF THE FUEL CONTROL UNIT.  DURING THE SECOND STAGE OF THE CHECK WHEN THE MANUAL TWIST GRIP WAS BEING RETURNED TO THE FLIGHT DETENT IN ONE SECOND, THE DETENT WAS OVERRUN AND AN OVERSPEED CONDITION OF 510NF OCCURED. THE NR SPEED WAS TRANSLATED TO 510 IAW THE MM INSTRUCTIONS FOR COUPLED OVERSPEEDS OVER 450 RPM.  THE ENGINE OVERSPEED TRANSLATES TO 125.6 N2.  THE MO4 AND M05 ARE TO BE REMOVED AND SENT FOR OVERSPEED INSPECTION/REPAIR.  AIRFRAME INSPECTIONS AND REPLACEMENT OF MANY COMPONENTS AND PARTS WILL ALSO BE REQUIRED AS THIS IS A CASE 4 OVERSPEED.  THE TWIST GRIP WAS TESTED AFTER THE GROUND RUN AND THE TWIST GRIP STILL OVER RAN THE FLIGHT DETENT WITH THE LOCK IN THE NORMAL POSITION.  IT WAS OBSERVED BY 4 DIFFERENT PERSONNEL THAT THE LOCK WAS NOT IN THE EMERGENCY POSITION YET THE TWIST GRIP WAS ABLE TO TRAVEL INTO THE EMERGENCY GATE.  IT IS SUSPECTED THAT THE LOCK WAS GUMMED UP OR STICKY FROM LACK OF USE AND WHEN RELEASED FROM THE EMERGENCY POSITION THE BLUE BUTTON WOULD RETURN TO NORMAL POSITON BUT THE LOCK ITSELF WAS NOT RETURNING TO THE FLIGHT DETENT LOCK POSITION.  AFTER CYCLING A FEW MORE TIMES THE LOCK OPERATED NORMALLY AND THE DEFECT COULD NOT BE REPRODUCED.  AN OPS SB HAS BEEN CREATED BY AIRBUS THAT IMPROVES THE TWIST GRIP TO KEEP THESE OCCURANCES FROM HAPPENING BUT HAS NOT BEEN EMBODIED ON THIS ACFT, SB 76-00-19.
